Jump to content

Clonazepam


Recommended Posts

Has anyone here had success with Clonazepam and been on it for years with the effect remaining? I am well aware of the risks with benzos, so no need to warn me. It's just that i've come across a few people saying that they've been on 1.5-2 mg a day for years, and that it still keeps most of the symptoms away. So i'd love to hear from more doing it before taking this risk myself. I still have Keppra to try, but if that doesn't work i'm left with no other choice if i want to be functional and not endure an absolute torture every day.

 

And no, it's highly unlikely that their HPPD had "healed" with time and that it just occured when they were on it. Severe type 2 HPPD is afterall permanent, or atleast according to Abraham and from what i have gathered, or stleast most of the symptoms.

  • Like 1
Link to comment
Share on other sites

  • 4 months later...
  • 2 months later...

I've been on 1mg Klonopin for 5 years now and my psychiatrist gave me no choice but to star tapering me off, she cut my dose in half to 0.5 mg on day 6 I noticed pressure on my chest / anxiety for no apparent reason except withdrawal was starting and on day 8 I could no longer tolerate it and my VSS / HPPD came back full force and caused me even more destress as I had seemed to forget / not see in my face symptoms for years and now they are back, talk about flashbacks to the worst part of my life.  So, I immediately increased my dose back to 1mg and my VSS /HPPD is still here a month later. I started doing research on day 7 and found out 50% taper was way too fast and dangerous and I no longer trusted my psychiatrist so I found the "Benzodiazepine Information Correlation" online and there was a Chemical Dependency Doctor here in Sacramento California and I went to see her and she is an angel and will work with me to slow taper off if that's what I want to do, and can take a year or two to taper somewhat comfortably in comparison to most taper programs , its patient led tapering program and she advised to me because of my withdrawal symptoms and VSS/ HPPD that I increase my dose to 1.25mg spread at .75mg in the morning and .5 in the evening to help me stabilize as I was feeling like I was dyeing and I felt like I was going to lose all the progress I've made in my life and I now have a family of my own worry about and take care of and I've been at that dose for two weeks now and my anxiety is stabilizing but my visuals remain the same except I just realized yesterday that I have stopped using my eyedrops that I have always used when I have VSS/HPPD symptoms because of extreme dry eyes I always used eye drops in the past when my symptoms were extreme before the Klonopin helped ad all of the sudden my eyes aren't dry anymore "hoping things will get better".  while ok Klonopin for those 5-6 year my symptoms started to fade but they were still there but hardly noticeable to a point I just didn't care and I feel that if this Trama didn't just happen I would be able to stay on the Klonopin 1mg for the rest of my life because I used the same dose at the same time every day and never really noticed any kind of high from them after a couple months and I was not seeking to increase my dose because I felt I didn't need to because everything seemed to be manageable during that time . Klonopin helped me with VSS /HPPD , daily headaches and Migraines along with my agoraphobia, panic disorder, GAD, social phobia/anxiety. If I can stabilize and my visuals go back to hardly noticeable than I will do anything I can to stay on Klonopin because I have to be functional not only for me but for my Family.  I had no symptoms or any bad side effects from Klonopin except some memory issues that were manageable and worth it for me. 

  • Like 1
Link to comment
Share on other sites

  • 2 weeks later...
On 1/21/2024 at 10:27 AM, neverwarned said:

I've been on 1mg Klonopin for 5 years now and my psychiatrist gave me no choice but to star tapering me off, she cut my dose in half to 0.5 mg on day 6 I noticed pressure on my chest / anxiety for no apparent reason except withdrawal was starting and on day 8 I could no longer tolerate it and my VSS / HPPD came back full force and caused me even more destress as I had seemed to forget / not see in my face symptoms for years and now they are back, talk about flashbacks to the worst part of my life.  So, I immediately increased my dose back to 1mg and my VSS /HPPD is still here a month later. I started doing research on day 7 and found out 50% taper was way too fast and dangerous and I no longer trusted my psychiatrist so I found the "Benzodiazepine Information Correlation" online and there was a Chemical Dependency Doctor here in Sacramento California and I went to see her and she is an angel and will work with me to slow taper off if that's what I want to do, and can take a year or two to taper somewhat comfortably in comparison to most taper programs , its patient led tapering program and she advised to me because of my withdrawal symptoms and VSS/ HPPD that I increase my dose to 1.25mg spread at .75mg in the morning and .5 in the evening to help me stabilize as I was feeling like I was dyeing and I felt like I was going to lose all the progress I've made in my life and I now have a family of my own worry about and take care of and I've been at that dose for two weeks now and my anxiety is stabilizing but my visuals remain the same except I just realized yesterday that I have stopped using my eyedrops that I have always used when I have VSS/HPPD symptoms because of extreme dry eyes I always used eye drops in the past when my symptoms were extreme before the Klonopin helped ad all of the sudden my eyes aren't dry anymore "hoping things will get better".  while ok Klonopin for those 5-6 year my symptoms started to fade but they were still there but hardly noticeable to a point I just didn't care and I feel that if this Trama didn't just happen I would be able to stay on the Klonopin 1mg for the rest of my life because I used the same dose at the same time every day and never really noticed any kind of high from them after a couple months and I was not seeking to increase my dose because I felt I didn't need to because everything seemed to be manageable during that time . Klonopin helped me with VSS /HPPD , daily headaches and Migraines along with my agoraphobia, panic disorder, GAD, social phobia/anxiety. If I can stabilize and my visuals go back to hardly noticeable than I will do anything I can to stay on Klonopin because I have to be functional not only for me but for my Family.  I had no symptoms or any bad side effects from Klonopin except some memory issues that were manageable and worth it for me. 

I’m so sorry to hear about your horrible experience! Don’t even get me started on how medical professionals have no clue how to taper. Cutting the clonazepam in half is the most egregious thing I’ve ever heard, especially since you have been on it for so long. I myself have been on clonazepam for about 14 (?) years and currently I take 3 mg per day. I’m like you…I only take it for my symptoms…my dose has gone up over the years due to tolerance but I have never asked to be raised on it (except when I very first started taking it, I asked to go from 1 mg to 1.5 mg, which I was on forever.) I also have severe anxiety and a diagnosis of Bipolar Disorder (which I am doubtful of, but what do I know…I’m crazy right 🤣), anyway, some years ago I had a meds prescriber who said my anxiety was due to “Bipolar manic panic.” Yes. That’s what he said. So he doubled my dose of clonazepam, even though I told him I only took it for HPPD. He acted like he didn’t hear me when I said HPPD. I mistakenly started to slowly take more than the 1.5 over the years and now I’m up to 3 mg per day. Wish I had just stuck with the 1.5 but too late now, whatever. I wouldn’t take any more than 3 even if it was offered. Right now I have a (different) prescriber who knows about my HPPD and she gives me my script every month, bless her. But the government is cracking down so hard on scheduled substances that I worry at some point they’ll cut me off. That would be a disaster!! I would definitely have to go SLOW, and it would probably take years to get off, and I know the HPPD symptoms would still be there for the rest of my life. It’s a terrible thought. I’m so happy you found someone who knows what the hell they’re doing. Ugh. Klonopin is both a blessing and a curse. I still have symptoms even taking the K, but nothing at all compared to before. I too have dry eye, which doesn’t help! Also, I’m older (45) and my eyesight is going down the tubes. Without my glasses I think I would be considered legally blind! Blurry eyesight + HPPD= SUCK. Anyway, best of luck to you and I hope you can comfortably taper off the Klonopin.

Link to comment
Share on other sites

  • 3 months later...

I started having hppd over 15 years ago and after only 6 months I felt I couldn't take it so I started taking klonopin. I regret that decision because I think it caused more problems in the long run (addiction,  depression,  and terrible withdrawal).  I truly believe if I would have had more patience I would have been OK after awhile without trying to fix hppd with any meds/supplements. 

 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.